MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that during the procedure it was discovered that the hub of the destination sheath would not tighten adequately and as normal and as a result leaked blood.Another destination sheath with a different lot number was opened but was also found to have the same issue.Finally, a competitor device, manufactured by cordis, was used with success.The doctor stated that the device caused a hematoma.He could not explain how or why the device may have caused this.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3: patient sex: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted the actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on 08feb2024: the procedure taking place when the leakage occurred because of valve disconnect was cardiac catheterization.The patient had a lot of tortuosity which was why the doctor chose the size of the destination (ds) sheath he did, however they were leaking multiple times, and a very small hematoma occurred during the multiple exchanges of devices.The hematoma was resolved with manual pressure and the patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information to section b5.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for valve leakage because the complaint sample was not returned for assessment.The exact root cause could not be determined.Historically, valve leakages have been caused by off-center insertion of the dilator.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide a correction to the summary that was previously provided in section h11 for this report.Please see the corrected summary below: the complaint cannot be confirmed for valve leakage because the complaint sample was not returned for assessment.The exact root cause could not be determined.The likely root cause of the leakage is the user not tightening the valve prior to the procedure.Review of the devcie history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition there is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18591546
Report Number1118880-2023-00477
Device Sequence Number20878724
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot Number0000430029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer02/08/2024
03/12/2024
12/20/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/05/2024
04/11/2024
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown